MAUDE Adverse Event Report: MAKO SURGICAL CORP. CHECKPOINT, 3.5 HEX IMPACTION STERILE; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. CHECKPOINT, 3.5 HEX IMPACTION STERILE; STEREOTAXIC DEVICE, ROBOTICS
Model Number 111653
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Date of Event 01/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
When dr.(b)(6) pulled the impaction checkpoint out of the pelvis, a small tip of it broke off and was left in the patient.Dr.(b)(6) decided to leave it and declared no concern for the patient.Case type: tha.
 
Additional Manufacturer Narrative
Reported event: when the doctor pulled the impaction checkpoint out of the pelvis, a small tip of it broke off and was left in the patient.The doctor decided to leave it and declared no concern for the patient.Product evaluation and results: as per the image provided in the communication log , the broken checkpoint can be seen and determined.Product history review: (b)(4) review of the device history records indicate (b)(4) devices were manufactured and accepted into final stock on 11/26/2019.No non- conformances were identified during inspection.(b)(4) -review of the device history records indicate (b)(4) devices were manufactured and accepted into final stock on 09/30/2019.No non- conformances were identified during inspection.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 111653, lot number w65974-1 shows 0 additional complaints related to the failure in this investigation.A review of complaints in catsweb and trackwise related to p/n 111653, lot number w65975-1 shows 0 additional complaints related to the failure in this investigation.Conclusions: the failure mode could be determined via visual inspection of the image provided in the communication log.If device and/or additional information become available, this investigation will be reopened.Corrective action/preventive action: a review of stryker¿s nc/capa database indicated that there have been no nc¿s associated with the product and failure mode reported in this event.
 
Event or Problem Description

Brand Name
CHECKPOINT, 3.5 HEX IMPACTION STERILE
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key9711078
Report Number3005985723-2020-00089
Device Sequence Number2353187
Product Code OLO
UDI-Device Identifier00848486017316
UDI-Public00848486017316
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K112507
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number111653
Device Catalogue Number111653
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/22/2020
Supplement Date Received by Manufacturer04/03/2020
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;